Friday, June 13, 2014

// // 3 comments

The Mitzvah I Ignored To My Peril (4), Pass the Drugs

...or The Blessing and the Curse of Medication

At 70 pounds overweight and with a list of health problems, I'm in trouble.  I alternatively freak out that I'm dying or pretend that everything's ok and I can just ignore this impossible situation.  Because it's been impossible to solve, or at least it feels that way.

The doctor says, "we see this problem is creeping up on you, take this medication".  A few years later I explain another problem, it's another medication.  Then another...and another...and another...


Today's medical science is an amazing bracha (blessing). There are multiple medicines for treating every condition and even for conditions we never knew existed before.  And many of these medications are increasing lifespans.  With life expectancy around age 80 in most of the Western World, medications dealing with blood pressure and cholesterol and blood sugar, and so forth, are a major part of this increase. But...


I'm a seemingly normal average middle aged guy, and I'm taking 5 pills when I wake up, 1 at lunch time, and 4 before I go to bed.  How did I get here?  Is all this really necessary?

And with all this medication, am I ok?  I don't feel ok.  Definitely feel NOT OK. 


Every medication comes with it's blessing, what it does, and it's CURSE.  The curse is side effects, interactions, restrictions, and cost.


Dry mouth, dizziness, sleep disturbance, frequent urination, sudden thirst, itchiness, swelling feet, burst capillaries... after taking more than two medications, it becomes hard to know what's a symptom and what's a side affect. 

And it's also EXPENSIVE (even with a good health plan, even in a socialized medicine country). 

Is my sudden thirst a medicine side effect, or a sign I've become diabetic?  Are hot flashes a hormonal problem, or a med?  How do I figure it out?

Am I deathly ill, or suffering drug interactions, or both?  I'm very confused.

...to be continued after Shabbat.  Shabbat Shalom.

3 comments:

in the vanguard said...

First off, if you want to be healthy, then, as you realized at the outset, when at the outset you stated your weight was 70 pounds over, at an age when extra weight is quite harmful - stop eating so much. Start some starvation diets. I'm not kidding either.

If you really want to help yourself (surprisingly, there are many who don't), may I suggest you read this:
http://hezbos.blogspot.com/search/label/Health
- for starters!

in the vanguard said...

Sorry! I meant this post to view:
http://hezbos.blogspot.com/2014/04/its-terrain-stupid.html

in the vanguard said...

10 pills a day!

How abhorrent is that!?!

Suppose one of those pills is for treatment of "high blood pressure". Now I ask you, didi your doctor provide the prescription to CURE hypertension, or did he imply that you will be "TREATED" for your hypertension for the rest of your life - with no cure to speak of?

The same with EVERY pill you're taking. It's a Mafia organization you're trusting, there to make money on useful idiots who know no better - my friend.

Unless you're also "diabetic", my hunch is you can live just as well, at least just as long, without any of those pills you take.

Furthermore, even if you ARE on some sugar balancing act, you can probably wean yourself off of it, slowly but surely - and you'll never ever thereafter be so fragile.

I write all this only because you expressed a desire to feel better and asked your readers for advice.

Usually, even after people "learn" of this incredible hoax perpetrated on them by the "establishment", they are too slow to do anything about it. Their sluggishness then brings them to where the pills finally take their toxic toll and caput!

Be smart, my friend, be strong, trust in your own body's ability to recover - as you eliminate all further toxic input and stop going to doctors!

Kol tuv!

Related Posts with Thumbnails